Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 1, 2004, 9:28 PM CST for Johnson County, Pulaski County, Union County, Illinois; Ballard County, Kentucky; Mississippi County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 9:28 PM CST (03:28 UTC)
- Expired
- Nov 2, 2004, 2:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 020328
FFWPAH
ILC087-153-181-KYC007-MOC133-020845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
928 PM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTHERN ILLINOIS
JOHNSON COUNTY IN SOUTHERN ILLINOIS
PULASKI COUNTY IN SOUTHERN ILLINOIS
BALLARD COUNTY IN WESTERN KENTUCKY
MISSISSIPPI COUNTY IN MISSOURI
* UNTIL 245 AM CST
* AT 925 PM CST...RAINFALL ACCUMULATIONS OF ONE AND ONE HALF TO TWO
INCHES HAVE BEEN ESTIMATED BY NATIONAL WEATHER SERVICE RADARS
ACROSS SOUTHWEST STODDARD COUNTY SINCE 900 PM. A BROAD AREA OF HEAVY
RAIN ...AVERAGING BETWEEN THREE QUARTERS TO ONE INCH AN HOUR IS
EXPECTED TO PERSIST ACROSS THE WARNED COUNTIES THROUGH AT LEAST 2 AM
CST TUESDAY MORNING.
AT 914 PM CST...A STORM SPOTTER REPORTED THAT WATER WAS BEGINNING TO
COVER SOME OF THE ROADWAYS IN CHARLESTON MISSOURI. ANOTHER ONE AND A
HALF TO THREE INCHES OF RAIN IS POSSIBLE IN THE WARNED COUNTIES
THROUGH THE MIDNIGHT HOUR.
* LOCATIONS IMPACTED INCLUDE ALTO PASS...ANNA...BELKNAP...BUNCOMBE...
COBDEN...CYPRESS...DONGOLA...GOREVILLE...JONESBORO...KARNAK...
MOUND CITY...OLMSTED...PULASKI...SIMPSON...ULLIN...VIENNA...
BARLOW...LA CENTER...WICKLIFFE...ANNISTON...BERTRAND...
CHARLESTON...EAST PRAIRIE...WILSON CITY AND WYATT
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
LAT...LON 3688 8952 3701 8936 3701 8926 3709 8931
3698 8920 3699 8914 3709 8919 3713 8927
3734 8922 3734 8941 3760 8934 3760 8872
3736 8873 3732 8895 3712 8889 3694 8903
3695 8911 3684 8918 3678 8914 3673 8922
3660 8926
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 1:35 PM CST, 7 hours 53 minutes earlier.
Area forecast discussion, Nov 1, 1:35 PM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD FULTON COUNTY TO FFA NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CST MON NOV 1 2004 .DISCUSSION... MAIN CONCERN REMAINS PRECIPITATION CHANCES AND RAIN AMOUNTS THROUGH ELECTION DAY. WARM FRONTAL BOUNDARY NOW WELL NORTH OF THE AREA...WITH GUSTY SOUTH WINDS ALLOWING TEMPERATURES TO REBOUND INTO THE MID TO UPPER 70S. LATEST RADAR DEPICTS SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MOVING NORTH NORTHEAST...EDGING THEIR WAY INTO THE WESTERN PORTIONS OF THE REGION. MODELS IN FAIRLY GOOD AGREEMENT ON THE MOVEMENT OF THIS APPROACHING SYSTEM. A COLD FRONT APPROACHING FROM THE WEST WILL BEGIN TO DEVELOP AND PUSH AN ELONGATED BAND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HOWEVER ...DIFFERENCES LIE IN THE TIMING OF HEAVIEST PRECIPITATION. AT 06Z TUES...AXIS OF HEAVIEST RAINFALL LIES OVER THE WESTERN HALF OF THE CWA...ACTUALLY LINES UP VERY WELL WITH THE GOING FLOOD WATCH. HOWEVER...BY 12Z TUES...THE GFS SHIFTS THAT AXIS AS WELL AS THE COLD FRONT...FARTHER TO THE EAST OVER THE CENTRAL AND EASTERN PORTIONS OF THE CWA. MEANWHILE...THE ETA IS SLOW TO MOVE THE AXIS OF RAIN...AND KEEPS IT OVER WESTERN SECTIONS. BY TUESDAY AFTERNOON... THE ETA FINALLY MOVES THE AXIS OF MOISTURE/PRECIP INTO THE HEART OF THE CWA...WHILE THE GFS CENTERS THE MAIN AXIS OF PRECIP OVER OUR EASTERN COUNTIES. WITH THE 500 MB FLOW STILL RATHER PARALLEL TO THE FRONT...IT WOULD SEEM A FAIRLY SLOW MOVING FRONT IS MORE LIKELY. AND WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.0 INCH RANGE...THIS WILL SET THE STAGE FOR A SLOW MOVING SYSTEM CAPABLE OF PRODUCING COPIOUS AMOUNTS OF RAIN DURING THE DAY. FOR NOW WILL BLEND THE SOLUTIONS OUT OF RESPECT FOR THE GFS...BUT REALLY THINK ETA SOLUTION (SLOWER) SEEMS A BIT MORE REASONABLE BASED ON THE SOUTHERLY MID/UPPER FLOW PARALLELING THE SFC FRONT. SO...ALL IN ALL...ONGOING FLOOD WATCH FOR TONIGHT LOOKS GOOD. WILL LIKELY EXPAND THE WATCH A LITTLE FARTHER EAST INTO EXTREME WESTERN KY TO COORDINATE A LITTLE BETTER WITH SURROUNDING WFOS AND HPC QPF PRODUCTS. WATCH MAY NEED TO BE EXPANDED EVEN MORE TO THE EAST ON TUE...BUT FOR NOW...WILL LEAVE THAT DECISION TO LATER SHIFTS. THE DIFFERENCES IN THE MODELS (AS WELL AS FORECAST UNCERTAINTY) INCREASE ON TUE NIGHT. THE GFS SUGGESTS ALL THE PRECIP MOVES OUT OF THE AREA...WHILE THE ETA BULLSEYES THE WEST KENTUCKY WITH OVER AN INCH OF RAINFALL. MEANWHILE...AS THE FRONT IS MOVING EAST ACROSS THE COUNTRY...A SFC LOW OVER THE DEEP SOUTH WILL BEGIN TO LIFT NORTHEAST TOWARD THE REGION...ALTHOUGH MODELS CANNOT AGREE AS TO THE PATH THAT THIS LOW WILL TAKE. NONETHELESS...THIS SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN ON TUESDAY NIGHT AND INTO WEDNESDAY. AS THIS FEATURE AND ATTENDANT UPPER LEVEL LOW CROSS THE AREA BY WEDNESDAY NIGHT ...CHANCES FOR PRECIP WILL END. EXTENDED FORECAST FROM THU ON LOOKS DRY FOR NOW AS NORTHWEST FLOW FINALLY SETS UP. WILL BE A COUPLE COLD FRONTAL SYSTEMS MOVING THROUGH (THU NIGHT/FRI MORNING AND THEN AGAIN AROUND SUNDAY TIME FRAME) BUT LITTLE IF ANY RETURN LOW LEVEL FLOW POINTS TO MID CLOUDS WITH THE FRONTS AND LITTLE IF ANY PRECIP. ACCORDING TO THE GFS...VERY DEEP MID/UPPER LOW FOR THIS TIME OF YEAR LOOKS LIKE IT WILL SINK SOUTH INTO THE LAKES REGION EARLY NEXT WEEK AND WILL LIKELY BRING WELL BELOW NORMAL TEMPS WITH IT. TEMPERATURES IN THE NEAR TERM ONLY NEEDED MINOR TWEEKING...AS GUIDANCE NUMBERS SEEM IN LINE. HOWEVER...GREAT DIFFERENCES IN MOS NUMBERS APPEAR FOR TUESDAY NIGHT AND WEDNESDAY...AS MODELS DIFFER ON THE PLACEMENT OF RAIN WITH NEW SFC LOW. WILL TREND SOMEWHERE IN THE MIDDLE FOR NOW AND SEE HOW SUBSEQUENT RUNS DEAL WITH THIS SYSTEM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT FOR BALLARD...CARLISLE...HICKMAN... MCCRACKEN...FULTON AND GRAVES. MO...FLOOD WATCH TONIGHT FOR ALL COUNTIES. IL...FLOOD WATCH TONIGHT FOR ALL COUNTIES. IN...NONE. && WIELGOS/MEFFERT
Hazardous weather outlook, Nov 1, 2:40 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CST MON NOV 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 240 PM CST MON NOV 1 2004 ...FLOOD WATCH TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION TODAY AND TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. IN ADDITION...RAIN WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY. PLEASE REFER TO THE CURRENT FLOOD WATCH PRODUCT FOR MORE INFORMATION ON THE FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE AGAIN ON TUESDAY. THE HEAVIEST RAIN IS EXPECTED TO OCCUR ALONG AND EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MEFFERT
In the hours before
Special weather statement, Nov 1, 3:33 PM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CST MON NOV 1 2004 ILZ076>078-082-083-086-087-089>091-093-094-KYZ001>008-010-012230- BALLARD-CARLISLE-CRITTENDEN-EDWARDS-FULTON-GALLATIN-GRAVES-HAMILTON- HARDIN-HICKMAN-JOHNSON-LIVINGSTON-MARSHALL-MASSAC-MCCRACKEN-POPE- PULASKI-SALINE-WABASH-WAYNE IL-WHITE- 333 PM CST MON NOV 1 2004 ...THUNDERSTORMS WITH GUSTY WINDS CONTINUE TO MOVE ACROSS SOUTHERN ILLINOIS AND KENTUCKY PURCHASE AREA... A BAND OF SHOWERS WITH STRONG WINDS IS POSITIONED ALONG I-57 AND MOVING EAST AT 40 MPH. EXPECT LOCALLY HEAVY RAINFALL...POSSIBLE SMALL HAIL...AND WIND GUSTS OF UP TO 45 MPH. LOCATIONS IMPACTED BY 430 PM INCLUDE HARRISBURG ILLINOIS...AND PADUCAH AND MAYFIELD KENTUCKY. FRIEDLEIN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:00 PM CST | Flash Flood Warning | PAH | Alexander | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2004Flash Flood Warnings in Kentucky, 2004Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.